MAUDE Adverse Event Report: OSCOR INC. 5F TEMPORARY BIPOLAR PACING LEAD WITH BALLOON; ELECTRODE, PACEMAKER, TEMPORARY

OSCOR INC. 5F TEMPORARY BIPOLAR PACING LEAD WITH BALLOON; ELECTRODE, PACEMAKER, TEMPORARY
Model Number H05110U
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we found any further addtional informtion.
 
Event or Problem Description
It was reported that during implanting the electrode for temporary stimulation of the heart, the helios balloon was inflated to 3mm and burst.The syringe used was the one supplied in the kit together with the helios.The issue was resolved by opening another helios unit and inflating to 1mm.No additional information is available and no other adverse event was reported.
 
Additional Manufacturer Narrative
One unshrouded 5f helios temporary bipolar pacing lead was received back from the customer with the syringe.There were no other accessories.No visible blood was found on the device.The balloon was visually inspected and is completely split open longitudinally.The device was viewed under a 10x microscope.The inflation port looked normal, however, the balloon was completely split open longitudinally.There was a slight kink in the lumen approximately 24 cm from the distal tip.The maximum balloon inflation is with ¾ cc of co2 which equates to 8 mm diameter of the inflated balloon.Based on the customer's statements, it does not appear that the balloon was overinflated.Returned device analysis revealed that the 5f helios temporary bipolar pacing lead balloon material had torn along the entire length between the two balloon straps.Balloon inflation is checked 100% by qa prior to shipping to the customer.The helios temporary pacing lead passed all in-process and qa final inspection steps before shipping to the customer including visual, mechanical, electrical and leak testing.No manufacturing defects were found.The helios was inflated outside the patient to a volume less than the maximum amount.The cause of the burst could not be determined.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Per procedure helios temporary lead with balloon in process and final inspection 8.6 balloon test with distilled water bath, 100%.Test out balloon using 0.75cc (3/4 ml) syringe to ensure inflation and no leaks.Submerge lead into distilled waterbath (do not let the red/black connectors and inflation lumen end touch water).Inflate balloon with 0.75 ml of air and check for any bubbles indicating a leak or hole.Reject/rework lead if there is a hole/ leak.Ensure no balloon deflation within at least one minute.Per ifu carbon dioxide must be used to inflate the balloon if there is a possibility that balloon rupture would result in air embolism in the left heart or systemic circulation.Do not inflate the balloon beyond the stated maximum inflation capacity.Exceeding the maximum inflation capacity will not appreciably increase the diameter of the balloon and can cause balloon rupture.Avoid kinking or bending the lead to minimize the risk of damage to the internal wires or occlusion of the inflation lumen.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Additional information received that balloon burst during preparation before they could introduce the helios device into the patient.There was no contact with the patient.The syringe which was included in original packaging was inflated with air outside of the patient and the balloon burst.Another helios lead was opened and it worked well.There were no other devices used.No additional information is available and no other adverse event was reported.

Brand Name
5F TEMPORARY BIPOLAR PACING LEAD WITH BALLOON
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key7944802
Report Number1035166-2018-05174
Device Sequence Number19417511
Product Code LDF
UDI-Device Identifier00836559006640
UDI-Public00836559006640
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072770
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberH05110U
Device Catalogue NumberH05110U
Device Lot NumberC1-13586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1